Alert archive / Texas / High Wind Watches in 2011
High Wind Watch 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 29, 2011, 1:11 PM CST. It took effect at Dec 1, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 1:11 PM CST (19:11 UTC)
- In effect from
- Dec 1, 2011, 6:00 PM CST
- Expired
- Dec 1, 2011, 4:48 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS74 KMAF 291911 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 111 PM CST TUE NOV 29 2011 ...STRONG WINDS ARE POSSIBLE THROUGH THE GUADALUPE MOUNTAINS LATE THURSDAY... .STRONG NORTHEAST WINDS ARE POSSIBLE THROUGH THE GUADALUPE MOUNTAINS LATE THURSDAY ASSOCIATED WITH A PASSING COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY A STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT SOUTHWEST. TXZ258-301200- /O.NEW.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1211 PM MST TUE NOV 29 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES MAY EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT. * WINDS...NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
322 WWUS74 KMAF 301025 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 425 AM CST WED NOV 30 2011 ...STRONG WINDS ARE POSSIBLE THROUGH GUADALUPE PASS LATE THURSDAY AND THURSDAY NIGHT... .STRONG NORTHEAST WINDS WILL LIKELY CHANNEL THROUGH THE GUADALUPE PASS AND HIGHER RIDGES LATE THURSDAY AND THURSDAY NIGHT BEHIND A STRONG COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY A STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT SOUTHWEST. TXZ258-302100- /O.CON.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 325 AM MST WED NOV 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES MAY EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT. * WINDS...NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
154 WWUS74 KMAF 302136 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 PM CST WED NOV 30 2011 ...STRONG WINDS ARE POSSIBLE THROUGH GUADALUPE PASS LATE THURSDAY AND THURSDAY NIGHT... .STRONG NORTHEAST WINDS WILL LIKELY CHANNEL THROUGH THE GUADALUPE PASS AND HIGHER RIDGES LATE THURSDAY AND THURSDAY NIGHT BEHIND A STRONG COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY A STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT SOUTHWEST. TXZ258-011000- /O.CON.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 236 PM MST WED NOV 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES MAY EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT. * WINDS...NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
450 WWUS74 KMAF 011048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 AM CST THU DEC 1 2011 ...STRONG WINDS LIKELY THROUGH GUADALUPE PASS LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING... .STRONG NORTHEAST WINDS WILL CHANNEL THROUGH THE GUADALUPE PASS AND HIGHER RIDGES LATE TODAY THROUGH EARLY FRIDAY MORNING BEHIND A STRONG COLD FRONT. THESE STRONG AND GUSTY WINDS WILL BE AIDED BY A STRENGTHENING STORM SYSTEM APPROACHING THE AREA FROM THE DESERT SOUTHWEST. TXZ258-012100- /O.UPG.KMAF.HW.A.0034.111202T0000Z-111202T1200Z/ /O.NEW.KMAF.HW.W.0054.111202T0000Z-111202T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 348 AM MST THU DEC 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL EXPERIENCE DIFFICULTY THROUGH GUADALUPE PASS. MOTORISTS MAY WANT TO CONSIDER ALTERNATE ROUTES. MOUNTAIN WAVES WILL ALSO BE HAZARDOUS TO LOW FLYING AIRCRAFT. * WINDS...NORTHEAST WINDS OF 40 TO 55 MPH WITH GUSTS NEAR 65 MPH. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 29, 11:23 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 29, 11:23 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1123 AM CST TUE NOV 29 2011 .DISCUSSION... SEE LATEST AVIATION DISCUSSION. && .AVIATION... VFR CONDITIONS TO PREVAIL ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO FOR THE NEXT 24 HOURS. LIGHT NORTHEAST WINDS THIS AFTERNOON AND EVENING WILL BECOME LIGHT WINDS OUT OF THE SOUTH BY DAYBREAK WEDNESDAY. && .PREV DISCUSSION... /ISSUED 400 AM CST TUE NOV 29 2011/ DISCUSSION... THE REGION WILL REMAIN ON THE EASTERN EDGE OF AN UPPER RIDGE CENTERED OVER SOUTHERN CALIF TODAY BUT A STRONG UPPER TROUGH COMING OVER THE NW COAST TONIGHT WILL BRING A BIG CHANGE FOR THE REGION. BY THE END OF THE WEEK WILL HAVE MUCH COLDER TEMPERATURES AND A CHANCE OF PRECIPITATION. ON THURSDAY THIS TROUGH WILL DEVELOP INTO A CUT OFF LOW DIVING DOWN ACROSS ARIZONA. COULD EVEN SEE A LITTLE WINTER WX FRIDAY MAINLY OVER SOUTHEAST NEW MEXICO. THIS LOW SPINS AROUND OVER THE SOUTHWEST U.S. FRIDAY BEFORE OPENING UP AND MOVING EAST SATURDAY. A WEAK COLD FRONT MOVED INTO THE AREA OVERNIGHT AND HAD PROGRESSED TO NEAR THE PECOS RIVER THIS MORNING. AFTER A WARM DAY MONDAY ANOTHER FRONT TODAY WILL RETURN THE REGION TO BELOW NORMAL TEMPERATURES WITH INCREASING HIGH CLOUDS. LATEST GUIDANCE A LITTLE WARMER SO BUMPED UP HIGHS TODAY INTO THE 50S TO LOWER 60S. THE NORMAL HIGH FOR THIS TIME OF YEAR IN THE PERMIAN BASIN IS 62 DEGREES. WHILE NOVEMBER HAS OVERALL BEEN A WARM MONTH FOR THE REGION... THE CHANGE OF THE CALENDER LOOKS TO HAVE MUCH COLDER TEMPS IN STORE FOR DECEMBER. NEXT COLD FRONT COME THROUGH IN THE THURSDAY/THURSDAY NIGHT TIME FRAME. VARIOUS GUIDANCE DIVERGE AS TO HIGH TEMPS THURSDAY DUE TO TIMING OF FRONT. IT LOOKS TO BE WINDY AGAIN WITH THIS FRONT AS MODELS DEVELOPING TIGHT PRESSURE GRADIENT AT THE SURFACE. COLD AIR AT THE SURFACE AND WARM MOIST AIR OVERRUNNING IT WILL RESULT IN CLOUDY DAYS FRIDAY AND SATURDAY. ON FRIDAY ONLY LOOKING FOR HIGHS TO MAKE INTO THE 30S NORTH OF THE PECOS RIVER WITH 40S GENERALLY SOUTH OF IT. EXPECTING SATURDAY TO BE A LITTLE WARMER BUT LONG RANGE MODELS TRYING TO DEVELOP A REINFORCING SHOT OF COLD AIR COMING DOWN DURING THE DAY SO THAT COULD CHANGE. MEX GUIDANCE SEEMS TO BE EXCITED ABOUT RAIN CHANCES LATE THIS WEEK. CONTINUED THE BELOW GUIDANCE POPS BUT BUMPED THEM UP JUST A LITTLE KEEPING THEM IN THE SAME CATEGORIES. ISENTROPIC LIFT AND THE APPROACHING UPPER LOW WILL BRING A CHANCE OF PRECIPITATION THURSDAY NIGHT THROUGH SATURDAY NIGHT. SOUTHEAST NEW MEXICO COULD EVEN SEE THIS PRECIP MIX WITH A LITTLE SNOW. OVERALL EXPECTING PRECIP TOTALS TO BE LIGHT... SEE FRIDAY AS BEING COLD AND MESSY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 29, 12:20 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1220 PM CST TUE NOV 29 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1220 PM CST TUE NOV 29 2011 /1120 AM MST TUE NOV 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MOISTURE BEHIND A STRONG COLD FRONT WILL HAVE THE POTENTIAL TO PRODUCE A WINTRY MIX OF RAIN OR SNOW ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...BEGINNING THURSDAY NIGHT AND CONTINUING INTO SATURDAY. STRONG NORTHEAST WINDS ARE EXPECTED THROUGH THE GUADALUPE MOUNTAINS THURSDAY NIGHT. A HIGH WIND WATCH IS IN EFFECT THURSDAY NIGHT FOR THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.